MAUDE Adverse Event Report: SYNTHES HAGENDORF STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM; SCREWDRIVERS

SYNTHES HAGENDORF STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM; SCREWDRIVERS
Catalog Number 03.114.009
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Phone number: (b)(6).Manufacturing location: (b)(4).Manufacturing date: july 31, 2014.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that parts were detected as damaged during internal inspection of loaner kits.Reportedly there was no patient or procedure involvement.This report is for a screwdriver that was reportedly stripped.This is report 2 of 20 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When the device was received by the manufacturer, it was noted that the device was stripped and the distal stardrive tip was bent/malformed.
 
Additional Manufacturer Narrative
Additional narrative: a product investigation was completed: a visual inspection under 5x magnification, functional test, drawing review, and dimensional analysis were performed as part of this investigation.A definitive root cause cannot be identified with the limited complaint details.No new, unique or different patient harms were identified as a result of this evaluation.The design is adequate for its intended use when used and maintained as recommended, it did not contribute to the complaint condition.The screwdriver was returned with the distal tip dented and pressed.It is unlikely that the design contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT W/HOLDING SLEEVE/T4/66MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6629419
Report Number3003875359-2017-10282
Device Sequence Number16406302
Product Code HXX
UDI-Device Identifier10886982073037
UDI-Public(01)10886982073037(10)9006137
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.009
Device Lot Number9006137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Initial Date Received by Manufacturer 01/14/2016
Supplement Date Received by Manufacturer06/23/2017
07/19/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/18/2017
07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1